MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOSPHERE - Ø42X27

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOSPHERE - Ø42X27
Model Number 04.01.0174
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by clinical affairs department revision after 3 months from previous rsa surgery due to glenosphere dislocation.A review of the postoperative radiographic images obtained immediately after the reverse shoulder implantation in (b)(6) 2026 suggests that the glenosphere did not appear to be fully seated onto the baseplate taper.In particular, the interface between the glenosphere and the baseplate taper appears suboptimal, which may indicate incomplete engagement at the time of initial implantation.With this information, it can be assumed that the glenosphere may have been insufficiently impacted during the reverse implantation procedure, resulting in a suboptimal initial positioning.Such incomplete taper engagement could potentially compromise the mechanical stability of the glenosphere-baseplate connection and increase the risk of secondary dislocation, particularly under increased loading conditions such as those reported (extensive gardening work).Therefore, with the information at hand, there is no reason to suspect a malfunctioning device.Visual inspection performed by r&d project manager the glenosphere d 42x27 ref.04.01.0174, lot 2507899, presented very minor scratches on the articular surface.Its female taper presented no sign of wear nor usage, thus supporting the clinical evaluation of an incomplete taper engagement.The glenosphere screw presented 7 out of 9 threads heavily blunted, and some minor circular wear marks on its unthreaded portion, probably due to the mechanical loads being transmitted improperly due to the incomplete taper engagement.Batch review performed on 21 april 2026 reverse shoulder system 04.01.0174 glenosphere - d 42x27 (k170452) lot 2507899: (b)(4) items manufactured and released on 11-jun-2025.Expiration date: 27-may-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0154 glenoid baseplate - d 27x15 (k170452) lot 2505898: (b)(4) items manufactured and released on 09-jul-2025.Expiration date: 17-jun-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: the most probable root cause of the reported glenosphere dislocation is incomplete seating/engagement of the glenosphere onto the baseplate taper during the implantation procedure, likely due to insufficient impaction.This suboptimal taper engagement may have compromised the mechanical stability of the glenosphere¿baseplate connection and led to secondary dislocation, particularly under increased loading conditions reported by the patient.The device history record review does not indicate any potentially related manufacturing issue.
 
Event or Problem Description
In (b)(6) 2026, about 3 months after the reverse shoulder implantation, the patient presented at the clinic with complaints following extensive gardening work, and a radiological examination revealed dislocation of the glenosphere.The surgeon revised only the glenosphere.It has been reported that the glenosphere orienter and torque limiter was used during the primary surgery.In (b)(6) 2021, the patient received an anatomical shoulder prosthesis from medacta due to osteoarthritis.Following a bicycle accident in (b)(6) 2026 and the resulting ligament instability, the anatomical prosthesis was replaced with a reverse prosthesis from medacta.The previously implanted stem remained in place.

Brand Name
SHOULDER SYSTEM
Common Device Name
GLENOSPHERE - Ø42X27
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25160339
Report Number3005180920-2026-00396
Device Sequence Number10642557
Product Code PHX
UDI-Device Identifier07630040706612
UDI-Public07630040706612
Combination Product (Y/N)N
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0174
Device Lot Number2507899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight98 KG
Patient RaceWhite